MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL CARB.B.CAV.CONE SQUARE FG 012; BUR, DENTAL

MAILLEFER INSTRUMENTS HOLDING SARL CARB.B.CAV.CONE SQUARE FG 012; BUR, DENTAL
Catalog Number E013834101200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.
 
Event or Problem Description
In this event it is reported that a carb.B.Cav.Cone square fg 012 bur broke during use.Reportedly, no injury but the outcome is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
Additional information received: the broken part was not removed from the patient's mouth.But there was no injury.They can't remember the number of disinfections before the breakage.This is a follow up report for this additional information.Investigation results: summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused bur is available for evaluation.Nothing unusual to report was found during dhr review (batch #1747637).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code - 4582.The correct codes for this complaint are: health effect - clinical code - 3165.This is a follow up report to correct this code.

Brand Name
CARB.B.CAV.CONE SQUARE FG 012
Common Device Name
BUR, DENTAL
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23356686
Report Number8031010-2025-00188
Device Sequence Number18383734
Product Code EJL
UDI-Device IdentifierJ003E0138341012001
UDI-PublicJ003E0138341012001
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberE013834101200
Device Lot Number1747637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/15/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown